Alert archive / Mississippi / River Flood Warnings in 2024

River Flood Warning 13, NWS Mobile, AL

January 30, 2024George County, Greene County, Jackson County, Mississippi

NWS Mobile, AL issued this river flood warning at Jan 30, 2024, 9:42 PM CST for George County, Greene County, Jackson County, Mississippi. It took effect at Jan 31, 2024, 12:00 AM CST. It was in force for 18 hr.

The area

The outline as issued.

The facts

Issued
Jan 30, 2024, 9:42 PM CST (03:42 UTC)
In effect from
Jan 31, 2024, 12:00 AM CST
Expired
Jan 31, 2024, 6:00 PM CST
In force
18 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties George County, MS, Greene County, MS, Jackson County, MS

The radar

The Mobile radar (KMOB), 51 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pascagoula River at Merrill (MRRM6). The gauge peaked at 21.99 ft at Jan 31, 2024, 1:00 AM CST.

actionminormoderate15202501/3102/0102/02
Action stage
12.5 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02479000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

778 
WGUS44 KMOB 310342
FLWMOB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
942 PM CST Tue Jan 30 2024

...The National Weather Service in Mobile AL has issued a Flood 
Warning for the following rivers in Mississippi...

  Pascagoula At Merrill affecting Jackson, Greene and George 
  Counties.

For the Pascagoula River...including Merrill...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-059-010000-
/O.NEW.KMOB.FL.W.0013.240131T0600Z-240201T0000Z/
/MRRM6.1.ER.240131T0600Z.240131T0600Z.240131T1800Z.NO/
942 PM CST Tue Jan 30 2024

...FLOOD WARNING IN EFFECT UNTIL TOMORROW EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Pascagoula at Merrill.

* WHEN...Until tomorrow evening.

* IMPACTS...At 22.0 feet, Flood Stage. Water approaches homes in 
  west Merrill.

* ADDITIONAL DETAILS...
  - At 9:15 PM CST Tuesday the stage was 22.0 feet.
  - Forecast...The river is expected to rise to a crest of 22.0
    feet this evening and tonight. It will then fall below flood
    stage early tomorrow afternoon.
  - Flood stage is 22.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3098 8877 3098 8872 3082 8871 3074 8864
      3074 8868 3082 8879


$$
1 follow-up statement
377 
WGUS84 KMOB 311718
FLSMOB

Flood Statement
National Weather Service Mobile AL
1118 AM CST Wed Jan 31 2024

...The Flood Warning continues for the following rivers in 
Mississippi...

  Pascagoula At Merrill affecting Jackson, George and Greene 
  Counties.

For the Pascagoula River...including Merrill...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

MSC039-041-059-010000-
/O.CON.KMOB.FL.W.0013.000000T0000Z-240201T0000Z/
/MRRM6.1.ER.240131T1030Z.000000T0000Z.240131T1800Z.NO/
1118 AM CST Wed Jan 31 2024

...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Pascagoula at Merrill.

* WHEN...Until this evening.

* IMPACTS...At 22.0 feet, Flood Stage. Water approaches homes in 
  west Merrill.

* ADDITIONAL DETAILS...
  - At 10:15 AM CST Wednesday the stage was 21.9 feet.
  - Forecast...The river is expected to rise to a crest of 22.0
    feet this afternoon.
  - Flood stage is 22.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3098 8877 3098 8872 3082 8871 3074 8864
      3074 8868 3082 8879


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jan 30, 5:50 PM CST, 3 hours 52 minutes earlier.

Area forecast discussion, Jan 30, 5:50 PM CST, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
550 PM CST Tue Jan 30 2024

...New AVIATION...

.AVIATION...
(00Z TAFS)
Issued at 550 PM CST Tue Jan 30 2024

VFR conditions will continue through the next 24 hours. Light
southwesterly winds early this evening will turn more westerly
overnight and then litht northwesterly at 10 to 15 knot for the
day on Wednesday. DS/12

&&

.PREV DISCUSSION... /issued 358 PM CST Tue Jan 30 2024/

..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

NEAR TERM...
(Now through Wednesday)
Issued at 358 PM CST Tue Jan 30 2024

An upper level trough will continue to dig over the Ohio and
Tennessee Valley regions tonight before translating eastward
across the Eastern Seaboard and western Atlantic on Wednesday.
Upper level ridging will meanwhile build over the Plains states
through Wednesday afternoon. A dry northwesterly flow pattern
aloft will prevail across our region between these features. A
cold front will push through the forecast area tonight, with
northerly flow persisting into Wednesday as surface high pressure
builds in behind the frontal passage. Skies will remain mostly
clear with dry weather conditions expected through Wednesday
afternoon. Lows tonight will range from the upper 30s to lower 40s
along and north of the I-10 corridor and in the mid 40s to near
50 degrees along the coast. Highs on Wednesday will range in the
upper 50s to lower 60s.

Increasing westerly flow tonight will result in a slight increase
in swell and build in surf over area beaches through Wednesday.
The rip current risk also increases to MODERATE later tonight into
Wednesday. /21

SHORT AND LONG TERM...
(Wednesday night through Tuesday)
Issued at 358 PM CST Tue Jan 30 2024

Dry conditions continue through Saturday morning as an upper
ridge builds overhead and a surface high pressure slowly slides to
our east. Cool temperatures remain in place through Thursday
night, with highs in the upper 50s to low 60s and lows generally
in the mid to upper 30s and low 40s. Temperatures start to
moderate for Friday and into the weekend as winds turn more
onshore. The pattern quickly becomes more active Saturday evening
through Sunday as a large, southern-stream trough takes on a
negative-tilt as it evolves into a closed low and barrels its way
eastward across the southern US. In terms of dynamics, guidance
remains in agreement that a rather large area of strong diffluence
aloft will spread across the southeast US, along with the
development of a 45 to 55kt low-level jet. However, although shear
and forecasted hodographs are quite impressive, models continue
to suggest that very little to no instability will be present
prior to the arrival of the best dynamics. Similar to yesterday's
thinking, the close proximity to the aforementioned upper ridge
will keep our region in a deep continental airmass through much of
the day on Saturday, with subsidence in the mid- levels, very
weak lapse rates of only around 4.5 to 5.5 C/km, and warm
temperatures aloft. The pattern abruptly switches to a moist
profile within a few hours prior to the onset of rainfall. By time
instability does begin to recover Sunday afternoon/evening (due
to steepening lapse rates), the upper low will be located directly
overhead, bringing with it weaker and unfavorable shear profiles.
Therefore, at this time, expecting the overall severe threat to
remain low, but will continue to monitor trends over the coming
days. One thing in particular that we will have to watch for is
the possibility for heavy rainfall, which could result in
localized flooding concerns given the fairly saturated soils
caused by recent rains. Additionally, the tightening pressure
gradient across the area due to the deepening surface low moving
overhead, as well as the developing LLJ aloft, may allow for windy
conditions over both land and marine areas from Saturday
afternoon through Sunday morning. This will also likely lead to
the return of hazardous beach conditions (high rip currents and
high surf) for most of the weekend. Lingering isolated showers may
affect the area through Monday as the upper system moves towards
the east and a cold front pushes through the area. Rain moves out
of the area by Monday evening and cool and dry conditions are
expected for Tuesday. /96

MARINE...
Issued at 358 PM CST Tue Jan 30 2024

A light to moderate westerly flow this afternoon will strengthen
and turn offshore tonight and into Wednesday, following the
passage of a cold front. A lighter and more variable flow pattern
returns Thursday and Friday as high pressure builds over the
marine area. Southeasterly flow will strengthen Saturday in
advance of the next approaching storm system. /21

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      45  63  36  60  41  68  47  68 /   0   0   0   0   0   0   0  30
Pensacola   47  62  39  59  45  65  50  68 /   0   0   0   0   0   0   0  10
Destin      50  63  42  59  48  65  51  68 /   0   0   0   0   0   0   0  10
Evergreen   41  60  32  62  38  68  41  71 /   0   0   0   0   0   0   0  10
Waynesboro  40  60  33  62  37  68  42  69 /   0   0   0   0   0   0   0  20
Camden      39  57  31  61  36  67  40  70 /   0   0   0   0   0   0   0  10
Crestview   42  62  32  62  38  68  41  70 /   0   0   0   0   0   0   0  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Small Craft Advisory from 9 PM this evening to noon CST
     Wednesday for GMZ650-655-670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

Nearby

River Flood Warnings in Mississippi, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.